Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: TCA-Thorazine resemblances, and more Sad Panda

Posted by zeugma on May 29, 2004, at 13:39:05

In reply to Re: TCA-Thorazine resemblances, and more zeugma, posted by Sad Panda on May 29, 2004, at 13:07:02

Hi Zeugma,

You are saying that Clomipramine caused your sleep to detriorate? That's a little surprising as it is a stronger 5-HT2A blocker than Nortryptyline. Clomipramine is a weaker H1 blocker, so it would be less sedating initially.

Cheers,
Panda.

Panda,

Sorry if I expressed myself a little unclearly. When I visited my pdoc yesterday my regimen was 50 mg nortriptyline plus the other stuff (Strattera, buspirone, clonazepam). Four psychotropic meds in all, no CMI. I had experienced a relapse due to exogeneous factors (an incident precipitating depression) which led me to believe that I was still at risk for a prolonged major depressive episode which I dread. Besides, a month of major depression by itself can cause panic. Last month I saw my pdoc and said I felt my then-current meds weren't working right, and I mentioned fatigue as a primary symptom which was causing distress, and which I was convinced made vulnerable to this exogeneous depression.

We decided to lower the NOR first, as a likely culprit for fatigue. I mentioned CMI at this point, and he said that would be possible depending on how the dose reduction of NOR went. Well, there were the usual problems that come with reducing the dose of any med, which did not alarm me, as they are normal. But the sleep difficulties persisted, and not merely difficulty initiating sleep, but less restful sleep overall. And my energy level was as low as ever. Plus, my ADD symptoms started coming back, indicating that the NOR was potentiating the Strattera in some way. Depression is bad enough, but depression plus returned ADD goes beyond words. So he told me to put the NOR back where it was, at 75 mg. The idea is to help both the sleep and ADD symptoms.

The thing that surprised me most about my experience has been the fact that NOR reduction seemed to weaken the Strattera too. (The two drugs 'feel' very different to me despite the fact that they are both NET inhibitors, and my pdoc believes they work on different portions of the brain, so he strongly advocates their co-use in my case despite the apparent redundancy. He nodded knowingly when I told him about the NOR weakening the Strattera effect. On the other hand, my anxiety has been controlled by 1 mg clonazepam, and there have been only subtle signs of increased anxiety during the past month [NOR does have some kind of hard-to-characterize anxiolytic effect] unlike the not-subtle signs of returned ADD- I locked myself out of my apt. for the first time in years this month!).

All this is long-winded, and I need some coffee :) The upshot is that the next move will be, if the buspirone discontinuation goes through, the ratio of NOR to Strattera will be played with (i.e., raing NOR and lowering Strattera). The Strattera could be increasing my fatigue. Once the NOR, Strattera, and clonazepam are at their proper balance, then maybe a stimulant to deal with the fatigue. That's if all goes {reasonably) well.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:348690
URL: http://www.dr-bob.org/babble/20040527/msgs/351868.html